Louisiana, 2015

Tornado and Hail in Louisiana, April 24 to 27, 2015

April 24 to 27, 2015 · NWS LCH · 37 events in 14 counties and zones

A large upper level trough stalled over the southwest states while multiple short waves rotated around the larger trough over a few days. This produced multiple rounds of severe weather with large hail and high winds reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$78,000
Crop damage
None recorded
Events
37

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A large upper level trough stalled over the southwest states while multiple short waves rotated around the larger trough over a few days. This produced multiple rounds of severe weather with large hail and high winds reported. The first round entered Louisiana by early afternoon on the 24th as a long lived super cell tracked from Beauregard Parish and across Acadiana then into the gulf. The second round of severe weather produced a couple reports of wind damage while the 3rd and 4th rounds produced widespread wind damage and hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 24, 9:27 AM CST, 1 hour 57 minutes earlier.

Area forecast discussion, Apr 24, 9:27 AM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1027 AM CDT FRI APR 24 2015

.DISCUSSION...
MCS OVER E TX WILL CONTINUE TO AFFECT THE LAKES REGION OF TYLER...
JASPER...AND NEWTON COUNTIES THE NEXT FEW HOURS...AND ACROSS C LA
FOR THE AFTERNOON HOURS. A SLIGHT RISK FOR SVR TSTM CONTINUES...WITH
HAIL AND DAMAGING WINDS THE PRIMARY WX THREAT. FOR THIS...HAD TO
ADJUST MORNING POPS UP SIGNIFICANTLY FOR THE FASTER MOVEMENT OF
THIS SYSTEM. FOR THE AFTERNOON HOURS...THE BEST CHANCES FOR
SHRA/TSRA WILL REMAIN ACROSS INLAND SE TX/C LA...WITH THE TROF
EXPECTED TO MOVE SE LATER THIS EVENING AND SAT MORNING...THUS
INCREASING CHANCES FOR SHRA/TSRA OVER THE REMAINDER OF SE TX/S LA.

DML

&&

.PREV DISCUSSION... /ISSUED 713 AM CDT FRI APR 24 2015/

DISCUSSION...
24/12Z TAF ISSUANCE.

AVIATION...
ABUNDANT MOISTURE IS PRODUCING LOW CLOUDS AND PATCHY BR ACRS THE
AREA. CIGS VARY AND ARE EXPECTED TO TREND TOWARD MVFR BY MIDDAY.
CONVECTION ACRS SRN TX HAS BEEN DISSIPATING AS IT MOVES NE
ALTHOUGH A SPRINKLE OR TWO CANNOT BE RULED OUT AT BPT AND POSSIBLY
EVEN LCH EARLY THIS MORNING. ANOTHER CLUSTER OF SHRA/TSRA HAS
DEVELOPED WEST OF HOUSTON AND IS FCST TO MOVE NE THROUGH THE DAY.
THE COMBO OF THIS ACTIVITY AND ANY LEFTOVER BOUNDARIES WITH
DAYTIME HEATING IS EXPECTED TO RESULT IN SCTD STORMS BY AFTN.
BEST CHCS REMAIN OVER NRN PORTIONS OF THE AREA...THUS KEPT TEMPO
GROUP AT AEX FOR THE 19-23Z PERIOD. HOWEVER AS HAS BEEN THE CASE
THE PAST COUPLE OF DAYS...AFTN CONVECTION HAS BEEN OVERDONE BY
MODEL GUIDANCE SO CONFIDENCE NOT EXACTLY GREAT IN WHEN WHERE OR
EVEN HOW MUCH SHRA/TSRA WILL DEVELOP...THUS HAVE OPTED TO KEEP
JUST VC MENTION IN AT SRN SITES WHICH CAN BE AMENDED AS THE
SITUATION EVOLVES. ACTIVITY EXPECTED TO DIMINISH DURING THE
EVENING...WITH MVFR/IFR CIGS AND PATCHY FOG RETURNING OVERNIGHT.
24

PREV DISCUSSION... /ISSUED 455 AM CDT FRI APR 24 2015/

DISCUSSION...
ANOTHER MAINLY QUIET NIGHT ACROSS THE IMMEDIATE FORECAST
AREA...WITH ONLY MUGGY CONDITIONS AND PATCHY FOG TO MENTION...AS
MID LEVEL RIDGE EXTENDING FROM THE GULF OF MEXICO HOLDS.

THIS MID LEVEL RIDGE IS MAKING FOR ANOTHER TRICKY FORECAST AS IT
COMES TO RAIN CHANCES FOR TODAY. REGIONAL SATELLITE AND RADAR
IMAGES SHOW A FEW THUNDERSTORM COMPLEXES OVER SOUTH AND SOUTHWEST
TEXAS. DIFFERENT SOLUTIONS AS TO HOW THE DISTURBANCES PRODUCING
THE THUNDERSTORMS WILL AFFECT THE FORECAST AREA...AND WHEN MID
LEVEL RIDGE WILL BEGIN TO LOSE ITS INFLUENCE.

FIRST COMPLEX DOWN THE DEEP SOUTH TEXAS COAST WILL RIDE ALONG THE
COAST TOWARD THE SOUTHERN PORTIONS OF THE FORECAST AREA BY MID
MORNING. HOWEVER...ACTIVITY IS ALREADY BEGINNING TO DECAY...AND
WOULD ONLY EXPECT A FEW LIGHT SHOWERS TO REMAIN WITH THIS FEATURE
AT BEST AS IT REACHES LOWER SOUTHEAST TEXAS AND SOUTHWEST
LOUISIANA. HOWEVER...IT MAY LEAVE BEHIND A BOUNDARY THAT COULD BE
USED AS A FOCUS FOR THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON.
THE OTHER COMPLEX OF THUNDERSTORMS ARE HOLDING TOGETHER
BETTER...AND IS PROJECTED TO REACH MAINLY THE NORTHWEST PORTION OF
THE FORECAST AREA AROUND 16Z OR 11AM. THIS ACTIVITY WILL ALSO HAVE
A BETTER CHANCE OF MAINTAINING ITSELF AS LOW LEVEL INFLOW IS
EXPECTED TO INCREASE BY AFTERNOON AS SURFACE LOW DEEPENS OVER THE
CENTRAL PLAINS...AND SOME UPPER LEVEL DIVERGENCE OCCURS DUE TO A
BIT OF A MID LEVEL SPEED MAX MOVING OVER EASTERN TEXAS.
THEREFORE...WILL HAVE A CHANCE FOR SHOWERS AND THUNDERSTORMS FROM
LATE MORNING INTO THE AFTERNOON FOR THE NORTHWEST AND NORTHERN
ZONES OF THE FORECAST AREA...WITH JUST A SLIGHT CHANCE ELSEWHERE.
AGAIN...DAYTIME HEATING WILL PROVIDE MODERATE INSTABILITY...ALONG
WITH DECENT LOW LEVEL SHEAR AS MODEST LOW LEVEL JET DEVELOPS.
THEREFORE...IF STORMS CAN GET GOING...STILL AN IF...THEN SOME
STRONG TO BORDERLINE SEVERE ACTIVITY IS POSSIBLE IN THE AFTERNOON.

UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE FORECAST AREA IN THE
SOUTHERN STREAM LATE TONIGHT INTO EARLY SATURDAY...AS MID LEVEL
RIDGE IS PROGGED TO SLIDE TO THE SOUTHEAST. PLENTY OF GULF
MOISTURE WILL BE AVAILABLE FOR THIS FEATURE TO TAP INTO...WITH
PRECIPITABLE WATER VALUES NEAR 2 INCHES...AGAIN CLOSE TO TWICE THE
STANDARD DEVIATION. ALSO...FORECAST AREA WILL BE LOCATED UNDER THE
RIGHT ENTRANCE REGION OF ROBUST MID AND UPPER LEVEL SPEED MAX.
THEREFORE...LOOKS LIKE A DECENT CHANCE THAT NOCTURNAL SHOWER
ACTIVITY WILL DEVELOP BEFORE DAYBREAK IN THE VERY MOIST
ATMOSPHERE...THEN INCREASE DURING THE MORNING HOURS. WITH THE
HIGH MOISTURE CONTENT AND UPPER LEVEL DIVERGENCE...SOME LOCALIZED HEAVY
DOWN POURS ARE POSSIBLE WITH ACTIVITY...AS WELL AS SOME STRONG
STORMS DUE TO DECENT LOW SHEAR FROM LOW LEVEL JET MATCHING UP WITH
MID LEVEL SPEED MAX. ACTIVITY SHOULD DECREASE DURING THE AFTERNOON
HOURS...AS UPPER LEVEL DISTURBANCE MOVES OFF TO THE EAST AND
STABLE AIR REPLACES IT.

SUNDAY IS STILL LOOKING THE BETTER OF THE TWO DAYS...AS DRIER AND
MORE STABLE MID LEVEL AIR HANGS AROUND...PRECLUDING SHOWER
ACTIVITY. HOWEVER...STILL PLENTY OF LOW LEVEL HUMIDITY...AND
APPARENT TEMPERATURES DURING THE AFTERNOON WILL BE IN THE LOW
90S.

ANOTHER STORM SYSTEM IS EXPECTED TO FORM OVER TEXAS ON MONDAY...AS
UPPER LEVEL SYSTEM WEST OF THE BAJA FINALLY KICKS OFF TO THE
NORTHEAST. THIS SYSTEM WILL MOVE ACROSS THE FORECAST AREA LATE
MONDAY INTO EARLY TUESDAY. LOOKS LIKE A FAIRLY WET SYSTEM...WITH
HIGH MOISTURE VALUES (PWAT AROUND 2 INCHES)...LOW LEVEL
CONVERGENCE PROVIDED BY THE SURFACE TROUGH...AND FAVORABLE JET
DYNAMICS.

ONCE THAT SYSTEM PUSHES OFF TO THE EAST AND NORTHEAST BY LATE
TUESDAY...A DEEP NORTHWEST FLOW WILL OCCUR OVER THE FORECAST AREA.
THIS WILL BRING MUCH DRIER AND UNSEASONAL COOLER CONDITIONS FOR
THE MIDDLE TO THE END OF NEXT WEEK. WOULD BE A VERY NICE CHANGE
FOR THE FORECAST AREA IF THIS SCENARIO DOES VERIFY.

RUA

MARINE...
SOUTHEAST WINDS ACROSS THE COASTAL WATERS SHOULD INCREASE TO NEAR
15 KNOTS TODAY AS HIGH PRESSURE REMAINS OFF TO THE EAST OF THE
COASTAL WATERS AND LOW PRESSURE FORMS OVER THE PLAINS. THE
SOUTHERLY WINDS WILL CONTINUE OVER THE WEEKEND AS THE HIGH REMAINS
OFF TO THE EAST...HOWEVER WIND SPEEDS WILL DECREASE SOME AS THE
LOW PRESSURE SYSTEM MOVES OFF TO THE NORTHEAST. AN UPPER LEVEL
DISTURBANCE WILL HELP BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS
INTO SATURDAY...WITH THE BEST CHANCE OCCURRING LATE TONIGHT INTO
EARLY SATURDAY AFTERNOON. SOME OF THE STORMS COULD PRODUCE LOCALLY
HIGHER WINDS AND SEAS...ALONG WITH FREQUENT CLOUD TO WATER
LIGHTNING.

ANOTHER LOW PRESSURE SYSTEM WILL DEVELOP OVER TEXAS ON MONDAY AND
MOVE ACROSS THE REGION MONDAY NIGHT INTO TUESDAY. THIS SYSTEM WILL
AGAIN INCREASE SOUTHERLY WINDS AHEAD OF IT. AS THE LOW DEPARTS ON
TUESDAY...A COLD FRONT WILL MOVE IN BEHIND...BRINGING MODERATE TO
STRONG NORTHERLY WINDS BY LATE TUESDAY INTO TUESDAY NIGHT...WITH
THE POSSIBILITY OF SMALL CRAFT ADVISORY CONDITIONS FROM LATE
TUESDAY INTO WEDNESDAY.

RUA

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  82  71  86  68 /  70  60  40  10
LCH  83  72  83  70 /  40  30  60  10
LFT  83  74  84  71 /  40  30  60  10
BPT  83  72  86  70 /  30  40  60  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

PUBLIC...08
Hazardous weather outlook, Apr 24, 4:34 AM CST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
534 AM CDT FRI APR 24 2015

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
251130-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
534 AM CDT FRI APR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE IS EXPECTED TO ARRIVE LATE THIS MORNING
INTO THE AFTERNOON...AND BRING A CHANCE FOR SHOWERS AND
THUNDERSTORMS...ESPECIALLY OVER PORTIONS OF UPPER SOUTHEAST TEXAS
AND CENTRAL LOUISIANA. THERE IS A SLIGHT RISK THAT THE STORMS
THAT CAN DEVELOP COULD BECOME SEVERE. THE MAIN HAZARDS WILL BE
DAMAGING STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING...AND TORRENTIAL DOWN POURS WHICH MAY PRODUCE LOCALIZED
STREET FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER UPPER LEVEL DISTURBANCE WILL BRING A CHANCE FOR SHOWERS
AND THUNDERSTORMS FOR MAINLY SATURDAY MORNING INTO EARLY
AFTERNOON. AGAIN THE THUNDERSTORMS THAT DEVELOP WILL HAVE A SLIGHT
RISK TO BECOME SEVERE. THE MAIN HAZARDS AGAIN WILL BE DAMAGING
STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND
TORRENTIAL DOWN POURS WHICH MAY PRODUCE LOCALIZED STREET FLOODING.

ANOTHER RATHER STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS DURING
THE MONDAY INTO TUESDAY PERIOD. AGAIN...SOME STRONG TO SEVERE THUNDERSTORMS
MAY ACCOMPANY THIS SYSTEM. ALSO...HEAVY RAINFALL WILL BE POSSIBLE
DURING THESE TWO DAYS...WITH RAINFALL AMOUNTS AVERAGING 1 TO 2
INCHES WITH LOCALLY HIGHER AMOUNTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-251130-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
534 AM CDT FRI APR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS MAY DEVELOP OR MOVE INTO THE COASTAL WATERS
TONIGHT. LOCALLY HIGHER WINDS AND SEAS...ALONG WITH FREQUENT
CLOUD TO WATER LIGHTNING WILL BE POSSIBLE WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG THUNDERSTORMS WILL BE POSSIBLE SATURDAY MORNING INTO EARLY
AFTERNOON...AND AGAIN ON MONDAY INTO TUESDAY. LOCALLY HIGHER
WINDS AND SEAS...ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING WILL
BE POSSIBLE WITH THE STORMS.

A COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS ON TUESDAY.
STRONG NORTH WINDS ARE EXPECTED TO DEVELOP BEHIND IT...WITH SMALL
CRAFT ADVISORY CONDITIONS POSSIBLE FOR LATE TUESDAY INTO EARLY
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

In the hours before

Special weather statement, Apr 24, 9:40 AM CST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1040 AM CDT FRI APR 24 2015

TXZ180-201-259-261-241630-
SOUTHERN JASPER TX-NORTHERN JASPER TX-HARDIN TX-TYLER TX-
1040 AM CDT FRI APR 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARDIN...TYLER AND
NORTHERN JASPER COUNTIES UNTIL 1130 AM CDT...

AT 1039 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF CHESTER TO
ALABAMA-COUSHATTA RESERVATION TO 9 MILES NORTHWEST OF VOTAW...AND
MOVING EAST AT 40 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
JASPER...WOODVILLE...COLMESNEIL...CHESTER...FRED...TOWN BLUFF...
EBENEZER...WARREN...WILDWOOD...ROCKLAND...BROWNDELL...VILLAGE
MILLS...MT. UNION...MAGNOLIA SPRINGS...CANEY HEAD...SPURGER...
IVANHOE...SAM RAYBURN DAM AND HILLISTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3106 9456 3103 9447 3111 9406 3113 9403
      3115 9393 3064 9401 3048 9405 3049 9460
      3049 9454 3101 9466
TIME...MOT...LOC 1539Z 278DEG 37KT 3105 9465 3074 9470 3050 9481

66
Special weather statement, Apr 24, 10:28 AM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1128 AM CDT FRI APR 24 2015

LAZ027-030-TXZ180-259-260-241730-
BEAUREGARD LA-VERNON LA-NORTHERN JASPER TX-NORTHERN NEWTON TX-
TYLER TX-
1128 AM CDT FRI APR 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAUREGARD AND
SOUTHWESTERN VERNON PARISHES...TYLER...JASPER AND NEWTON COUNTIES
UNTIL 1230 PM CDT...

AT 1127 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
ROCKLAND TO NEAR TOWN BLUFF TO NEAR MT. UNION...AND MOVING EAST AT 40
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
JASPER...WOODVILLE...NEWTON...KIRBYVILLE...MERRYVILLE...COLMESNEIL...
CHESTER...BON WEIR...EBENEZER...ROCKLAND...BURKEVILLE...CALL...TOWN
BLUFF...TOLEDO BEND DAM...WARREN...BROWNDELL...ROGANVILLE...
MAYFLOWER...SPURGER AND FARRSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3106 9456 3103 9447 3111 9405 3113 9404
      3116 9394 3117 9358 3120 9354 3124 9355
      3127 9354 3128 9351 3060 9354 3058 9393
      3058 9456 3101 9466
TIME...MOT...LOC 1627Z 250DEG 34KT 3106 9430 3077 9411 3064 9409

66
Local storm report, Apr 24, 11:21 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1221 PM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND GST     7 NW KIRBYVILLE         30.73N 93.98W
04/24/2015  E60 MPH          JASPER             TX   TRAINED SPOTTER

&&

APATRICK

The radar

The Lake Charles radar (KLCH), 69 km away, was scanning. The volume nearest the first event began at 17:24 UTC.

Open the radar archive at this moment

Event by event

29 thunderstorm wind, 7 hail, 1 tornado. Local standard time, as filed.

Tornado, Beauregard

When
April 24, 11:24 AM CST to 11:32 AM CST
Where
Beauregard County, 3.4 mi W of Bancroft to 2.18 mi SSE of Fields
Rating
EF1
Path length
8.36 mi
Path width
50 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
30.565, -93.727

An EF1 tornado formed in Newton County and moved east to southeast across the Sabine River. The tornado passed near Bancroft before dissipating near Fields. Mostly tree damage occurred along the path, however one home was damaged when a tree fell onto the roof and a couple of outbuildings were also damaged near Bancroft. The path in Beauregard Parish was 8.36 miles long with a total path distance of 12.3 miles. The average width was 50 yards.

Hail, Beauregard

When
April 24, 11:45 AM CST
Where
Beauregard County, 0.59 mi E of Singer
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
30.650, -93.410

Media relayed a report of quarter size hail in Singer.

Thunderstorm Wind, Beauregard

When
April 24, 11:56 AM CST
Where
Beauregard County, 3.16 mi NW of Gordon
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
30.510, -93.360

The emergency manager of Beauregard Parish reported trees down between Fields and Ragley.

Thunderstorm Wind, Beauregard

When
April 24, 12:00 PM CST
Where
Beauregard County, 1.38 mi WSW of Kernan
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee
Coordinates
30.490, -93.290

An NWS employee reported trees and power lines down along Clark Road off of Highway 12.

Thunderstorm Wind, Beauregard

When
April 24, 12:00 PM CST
Where
Beauregard County, 3.63 mi W of Longville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
30.610, -93.290

Photos of tree damage along Highway 110 between Singer and Longville was received through social media.

Thunderstorm Wind, Beauregard

When
April 24, 12:09 PM CST
Where
Beauregard County, Ragley
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
30.520, -93.230

Local media received and then relayed a photo of a power pole snapped along Highway 171.

Thunderstorm Wind, Allen

When
April 24, 12:20 PM CST
Where
Allen County, 0.91 mi SW of Reeves
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
30.520, -93.040

Media relayed a report of a tree down in Reeves.

Thunderstorm Wind, Allen

When
April 24, 12:30 PM CST
Where
Allen County, 0.69 mi S of Le Blanc
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
30.510, -92.950

Trees were downed between Reeves and Kinder along Highway 190.

Hail, St. Martin

When
April 24, 2:15 PM CST
Where
St. Martin County, 0.69 mi N of Breaux Bridge
Measured
1 in hail
Reported by
Public
Coordinates
30.280, -91.900

Quarter size hail was reported in Breaux Bridge.

Thunderstorm Wind, St. Martin

When
April 24, 2:25 PM CST
Where
St. Martin County, 3 mi NW of Breaux Bridge
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
30.301, -91.936

A spotter estimated a wind gust of 65 MPH northwest of Breaux Bridge.

Thunderstorm Wind, St. Martin

When
April 24, 2:30 PM CST
Where
St. Martin County, 2.16 mi NNW of Anse la Butte
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
30.280, -91.940

The Louisiana State Police relayed a report of two tractor trailers overturned on Interstate 10 near mile post 108 in Breaux Bridge. Also near by a trailer home was destroyed by wind.

Hail, St. Martin

When
April 24, 2:37 PM CST
Where
St. Martin County, 0.69 mi N of Breaux Bridge
Measured
2.75 in hail
Reported by
Public
Coordinates
30.280, -91.900

A report of baseball sized hail was received from between Breaux Bridge and the Parks Area.

Hail, St. Martin

When
April 24, 2:40 PM CST
Where
St. Martin County, 1.38 mi ENE of Catahoula
Measured
2.75 in hail
Reported by
Public
Coordinates
30.210, -91.710

Several photos were received of tennis ball to baseball sized hail from Catahoula.

Hail, Calcasieu

When
April 25, 9:10 AM CST
Where
Calcasieu County, 0.69 mi N of Hayes
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
30.110, -92.920

A storm over Hayes produce quarter sized hail.

Thunderstorm Wind, St. Landry

When
April 25, 9:38 AM CST
Where
St. Landry County, 0.91 mi NW of Port Barre
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
30.560, -91.960

The Saint Landry Police Department reported a tree down on Highway 103 near a high school.

Thunderstorm Wind, Vermilion

When
April 25, 10:33 AM CST
Where
Vermilion County, 0.9 mi SSE of West Erath
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
29.959, -92.042

A tree was reported down on Charlie Field Road.

Thunderstorm Wind, Vernon

When
April 27, 5:17 AM CST
Where
Vernon County, 0.69 mi S of Leesville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
31.140, -93.270

A passing line of thunderstorms downed power lines and several trees around Leesville.

Thunderstorm Wind, Vernon

When
April 27, 5:24 AM CST
Where
Vernon County, 0.69 mi N of Evans
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.990, -93.500

Trees reported down around Evans.

Thunderstorm Wind, Beauregard

When
April 27, 5:41 AM CST to 5:44 AM CST
Where
Beauregard County, 0.59 mi W of De Ridder
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
NWS Employee
Coordinates
30.850, -93.290

A NWS employee reported several trees and power lines down from DeRidder to Singer along Highway 27. Also, a bar suffered roof damage between DeRidder and Rosepine.

Thunderstorm Wind, Calcasieu

When
April 27, 5:43 AM CST
Where
Calcasieu County, 0.91 mi NW of De Quincy
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee
Coordinates
30.460, -93.440

A tree was blown down along Highway 27 in Dequincy.

Thunderstorm Wind, Calcasieu

When
April 27, 5:46 AM CST
Where
Calcasieu County, 1.38 mi N of Vinton
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.200, -93.580

The police chief of Vinton estimated a wind gust of at least 60 MPH.

Thunderstorm Wind, Vernon

When
April 27, 6:05 AM CST
Where
Vernon County, 0.91 mi NW of Pitkin
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
30.940, -92.940

Media reported trees down in Pitkin and around much of Beauregard Parish.

Thunderstorm Wind, Cameron

When
April 27, 6:13 AM CST
Where
Cameron County, 0.49 mi SSE of Hackberry
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
29.993, -93.368

A roughly 12 inch in diameter live oak was blown over in Hackberry. The picture of the downed tree was received through Facebook.

Thunderstorm Wind, Calcasieu

When
April 27, 6:15 AM CST
Where
Calcasieu County, 1.38 mi S of Lake Charles
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
30.210, -93.200

A power pole was downed near SJ Welsh Middle School. Trees and power lines were downed across the city of Lake Charles with some portions of the city out of power for around 2 days after the line of storms passed.

Thunderstorm Wind, Calcasieu

When
April 27, 6:19 AM CST
Where
Calcasieu County, 3.63 mi NE of Lake Charles Chloe F
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
30.280, -93.080

A roof was removed from a trailer home in Lebleu Settlement.

Thunderstorm Wind, Evangeline

When
April 27, 6:33 AM CST
Where
Evangeline County, 1.93 mi ENE of Mellers Lake
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
30.759, -92.319

Power poles were blown down between Ville Patte and Bayou Chicot.

Thunderstorm Wind, Evangeline

When
April 27, 6:50 AM CST
Where
Evangeline County, Mamou
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
30.630, -92.420

Trees were reported down in Mamou and across the rest of the parish as well.

Thunderstorm Wind, Acadia

When
April 27, 7:03 AM CST to 7:06 AM CST
Where
Acadia County, 0.91 mi SW of Crowley
Measured
56 kt (64 mph) measured gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
30.210, -92.380

A wind gust of 64 MPH was recorded by the LSU Ag Center in Crowley. The Acadia Police Department also reported several trees down around Crowely and also in Rayne.

Thunderstorm Wind, Lafayette

When
April 27, 7:22 AM CST
Where
Lafayette County, 0.6 mi W of Lafayette
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
30.220, -92.030

A spotter estimated winds were near 60 MPH with a passing line of thunderstorms. A tree was also reported down on power lines in Lafayette with the tree on fire.

Thunderstorm Wind, St. Martin

When
April 27, 7:31 AM CST
Where
St. Martin County, 0.69 mi N of Breaux Bridge
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
30.280, -91.900

The Saint Landry Police Department reported a tree down on Grant and South Main Street in Breaux Bridge.

Thunderstorm Wind, St. Martin

When
April 27, 7:41 AM CST
Where
St. Martin County, 4.23 mi E of Atchafalaya
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
30.360, -91.660

A tree fell onto Interstate 10 blocking the west bound traffic over the Atchafalaya Basin.

Thunderstorm Wind, Vermilion

When
April 27, 7:42 AM CST
Where
Vermilion County, 0.91 mi SE of Maurice
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
30.110, -92.120

A power pole was downed onto a house in Maurice.

Thunderstorm Wind, Iberia

When
April 27, 8:02 AM CST
Where
Iberia County, Jeanerette
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
29.920, -91.680

A tree fell onto a home and into the utility room and a bedroom in Jeanerette.

Thunderstorm Wind, St. Mary

When
April 27, 8:05 AM CST
Where
St. Mary County, 1.38 mi WSW of Charenton
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
29.870, -91.540

A tree was blown down onto highway 87, and another was blown down in Franklin.

Thunderstorm Wind, St. Mary

When
April 27, 8:16 AM CST
Where
St. Mary County, 1.2 mi W of Baldwin
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
29.830, -91.550

A tree with other debris was blown onto Chitimacha Trail.

Hail, Allen

When
April 27, 2:45 PM CST
Where
Allen County, 0.69 mi S of Kinder
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
30.470, -92.850

Quarter sized hail was reported in Kinder.

Hail, Jefferson Davis

When
April 27, 2:58 PM CST
Where
Jefferson Davis County, Elton
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
30.480, -92.700

Nickel sized hail was reported in Elton.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2015Every state in 2015This day in weather historyThe tornado archive for Louisiana, 2015Warnings in Louisiana, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572162, 572137, 572144, 572146, 572147, 572148, 572149, 572151, 572138, 572175, 572152, 572141, 572142, 572143, 572185, 572186, 572187, 572197, 572199, 572195, 572208, 572204, 572209, 572210, 572211, 572207, 572212, 572214, 572215, 572216, 572217, 572218, 572540, 572219, 572220, 572205, 572206.